Ciprofloxacin-Induced Guillain-Barré Syndrome, Posterior Reversible Encephalopathy Syndrome, Hepatotoxicity, and Syndrome of Inappropriate Antidiuretic Hormone Secretion: A Case Report
Abstract
We present a case of a 51-year-old female presenting with abdominal pain and generalized weakness, with working diagnoses of Guillain-Barré syndrome (GBS), syndrome of inappropriate antidiuretic hormone secretion (SIADH), hepatotoxicity, and posterior reversible encephalopathy syndrome (PRES) following a five-day course of ciprofloxacin for UTI. Although PRES and SIADH have been reported in relation to GBS, hepatotoxicity has never been linked to GBS in the literature. Despite the fact that each of these entities has been described in the literature as an attributable adverse effect of ciprofloxacin, this case, to the best of our knowledge, is the first to combine all these entities following its use.
Fields of Study & Subjects
Pharmacological Effects and Toxicity Studies
Electrolyte and hormonal disorders
Neurological Complications and Syndromes
Publication details
- Journal / source
- Cureus
- Publisher
- Springer Science and Business Media LLC
- Volume
- 18
- Issue
- 4
- Pages
- e106451–e106451
- Publication date
- 5 April 2026
- Language
- EN